Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Getting dizzy and having nausea after riding horse. What could be wrong?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2449 Questions
I have been getting dizzy and having nausea after riding my horse on distance rides, usually six hours and around twelve miles or so. It used to occur after long rides of 25 miles or more, but has gotten worse over the years. I lie down for several hours and it goes away. Is this something to worry about? Is there something I can do to prevent it. I am 64, checked blood sugar one time when I had this and it was 97.
Posted Thu, 26 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later
Brief Answer:
Fatigue possible, Tests for dizziness required

Detailed Answer:

Thank you for your query.

1. Fatigue after riding for six hours may be the cause if your medical examination is normal.

2. A doctor can, under direct examination, look for abnormal eye movements (nystagmus), test the hearing, balance and neurological system to ascertain whether the dizziness is central (brain related) or peripheral (inner ear related).

3. BPPV (Benign Paroxysmal Positional Vertigo) is a common type of peripheral vertigo. It leads to dizziness after change of position and activity. Cervical spine X-rays may help.

4. There are many causes for such dizziness. These will have to be excluded by a doctor who specializes in treating cases of vertigo and dizziness.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor